Indiana, 2003

Flood in Indiana, November 19 to 20, 2003

November 19 to 20, 2003 · NWS IND · 1 event in 1 county or zone

1 to 2 inches of rain fell on the 18th causing minor lowland flooding at Seymour along the East Fork of the White River. 7 feet.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

1 to 2 inches of rain fell on the 18th causing minor lowland flooding at Seymour along the East Fork of the White River. The river crested at 12.7 feet. Flood stage is 12 feet.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Nov 19, 2:30 PM EST, 3 hours 25 minutes earlier.

Area forecast discussion, Nov 19, 2:30 PM EST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 PM EST WED NOV 19 2003

.DISCUSSION...AT 18Z CDFNT WAS WELL EAST OF CWA AND CLEAR SKIES
DOMINATED INDIANA. TEMPS WERE GENERALLY IN THE 50S ACROSS MUCH OF
THE CWA WITH DEWPOINTS IN THE MID TO UPPER 30S.

H5 PATTERN IS SOMEWHAT DIFFERENT WHEN COMPARING GFS TO ETA.  GFS
DOES NOT INDICATE A CLOSED LOW NEAR TN VALLEY WHILE ETA DOES. PER
HPC MODEL DISCUSSION...RAOB SUPPORTS GFS SOLUTION. WITH UKMET ALSO
SUPPORTING GFS...WL USE GFS FOR FIRST 54 HRS. AT THE SFC...SOME
DIFFERENCES NOTED AFT 54 HRS. NEXT SYSTEM BEGINS TO DEVELOP OVR
ROCKIES. TYPICAL MODEL TROUBLE THIS TIME OF YEAR WITH LOW
DEVELOPMENT AND PLACEMENT SO WL USE MODEL BLEND PAST 54 HRS.

NO MAJOR FORECAST ISSUES IN NEAR TERM OTHER THAN TEMPS.

QUITE WEATHER IS EXPECTED THRU END OF WEEK AS HI PRES WILL BE IN
CONTROL. TONIGHT...SKIES WL BE MOSTLY CLEAR WITH GOOD DOWNWARD
MOTION. WL WORD ZONES ACCORDINGLY.

THURSDAY...SKIES WILL AGAIN BE MOSTLY SUNNY WITH INFLUENCE OF HIGH
PRESSURE. COULD SEE A FEW HIGH CLOUDS MV IN LATE MORNING. CU RULE
CONTS TO SHOW NO DEVELOPMENT. TIME SECTIONS SUPPORT ONLY SOME HIGH
CLOUDS BY MIDDAY.

THURSDAY NIGHT...NO REAL CHANGE IN WEATHER PATTERN TO SPEAK OF WITH
SIMILAR CONDITIONS TO TONIGHT. WL WORD ZONES WITH MOSTLY CLEAR SKIES.

MOS TEMPS OVRNGT LOOK REASONABLE CONSIDERING DEWPOINTS WL REMAIN IN
THE MID TO UPPER 30S...SO WL USE BLEND. THURSDAY...WAA BEGINS TO
WORK BACK INTO CWA WITH TEMPS WARMING NICELY. MET ONCE AGAIN HAS A
WARM BIAS (BASED UPON PREVIOUS TRENDS) SO WL DISREGARD. MAV/FWC HAS
A BETTER HANDLE ON HIGHS SO WL USE BLEND. THURSDAY NIGHT TEMPS LOOK
GOOD WITH WARMER H85 TEMPS AND WL USE BLEND.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE
&&

BIELINSKI
Hazardous weather outlook, Nov 19, 6:03 AM EST, 11 hours 52 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-201100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
603 AM EST WED NOV 19 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF RAIN OR SNOW ON MONDAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Jackson

When
November 19, 5:55 PM EST to November 20, 1:26 PM EST
Where
Jackson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
38.906, -86.037 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, November 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335570.